Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 6, 2019, 10:11 AM CDT for 5 counties in Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2019, 10:11 AM CDT (15:11 UTC)
- Expired
- Apr 6, 2019, 11:15 AM CDT
- In force
- 64 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Blanco County, TX, Burnet County, TX, Hays County, TX, Travis County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 79 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.2 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted.
605 WUUS54 KEWX 061511 SVREWX TXC031-053-209-453-491-061615- /O.NEW.KEWX.SV.W.0004.190406T1511Z-190406T1615Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Austin/San Antonio TX 1011 AM CDT Sat Apr 6 2019 The National Weather Service in Austin San Antonio has issued a * Severe Thunderstorm Warning for... West central Williamson County in south central Texas... Northwestern Hays County in south central Texas... Northwestern Travis County in south central Texas... Northeastern Blanco County in south central Texas... South central Burnet County in south central Texas... * Until 1115 AM CDT. * At 1011 AM CDT, a severe thunderstorm was located over Pedernales Falls State Park, or 11 miles southeast of Round Mountain, moving northeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Cedar Park, Leander, Lago Vista, Spicewood, Cypress Mill, Pedernales Falls State Park, Smithwick, Oatmeal, Jonestown and Briarcliff. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Prepare immediately for large hail and deadly cloud to ground lightning. Seek shelter inside a well-built structure. Stay away from windows. Large hail, damaging winds, and continuous cloud to ground lightning are occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3020 9823 3028 9838 3077 9816 3057 9781 TIME...MOT...LOC 1511Z 214DEG 21KT 3029 9825 HAIL...1.00IN WIND...<50MPH $$ HUFFMAN
2 follow-up statements
652
WWUS54 KEWX 061548
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1048 AM CDT Sat Apr 6 2019
TXC209-061557-
/O.CAN.KEWX.SV.W.0004.000000T0000Z-190406T1615Z/
Hays TX-
1048 AM CDT Sat Apr 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HAYS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.
LAT...LON 3057 9781 3031 9811 3036 9817 3034 9818
3040 9830 3077 9816
TIME...MOT...LOC 1547Z 221DEG 19KT 3044 9809
$$
TXC031-053-453-491-061615-
/O.CON.KEWX.SV.W.0004.000000T0000Z-190406T1615Z/
Williamson TX-Travis TX-Blanco TX-Burnet TX-
1048 AM CDT Sat Apr 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR WEST CENTRAL WILLIAMSON...NORTHWESTERN TRAVIS...NORTHEASTERN
BLANCO AND SOUTH CENTRAL BURNET COUNTIES...
At 1047 AM CDT, a severe thunderstorm was located near Spicewood, or
14 miles southeast of Marble Falls, moving northeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Cedar Park, Leander, Lago Vista, Spicewood, Cypress Mill, Smithwick,
Oatmeal, Jonestown and Briarcliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3057 9781 3031 9811 3036 9817 3034 9818
3040 9830 3077 9816
TIME...MOT...LOC 1547Z 221DEG 19KT 3044 9809
HAIL...1.00IN
WIND...<50MPH
$$
HUFFMAN884
WWUS54 KEWX 061612
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1112 AM CDT Sat Apr 6 2019
TXC031-053-453-491-061622-
/O.EXP.KEWX.SV.W.0004.000000T0000Z-190406T1615Z/
Williamson TX-Travis TX-Blanco TX-Burnet TX-
1112 AM CDT Sat Apr 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WILLIAMSON...
NORTHWESTERN TRAVIS...NORTHEASTERN BLANCO AND SOUTH CENTRAL BURNET
COUNTIES WILL EXPIRE AT 1115 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Austin San Antonio.
LAT...LON 3057 9781 3031 9811 3036 9817 3034 9818
3040 9830 3077 9816
TIME...MOT...LOC 1612Z 214DEG 21KT 3055 9800
$$
HUFFMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 7:24 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 6, 7:24 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 724 AM CDT Sat Apr 6 2019 .UPDATE... Please see the 12Z aviation forecast discussion below. && .AVIATION... Mainly IFR cigs are in place early this morning along the I-35 corridor. With radar showing an increase in convection, we should see these IFR cigs break up a bit over the next several hours as showers and thunderstorms continue to develop. Will not deviate much from the previous forecast in showing prevailing TSRA along I-35 from mid-morning through mid-afternoon. Most convection should move east of the region by early evening, but a few showers could remain in the vicinity of our TAF sites. Low clouds look to develop again after 05Z, with MVFR cigs expected initially. Another round of convection could develop Sunday, but most of the activity should remain east of I-35, so will not mention in the forecast at this time. At DRT, low clouds continue and we will mention MVFR cigs through 16Z. With convection expected to remain north and east of DRT, we will not mention in the forecast at this time. && .PREV DISCUSSION... /ISSUED 347 AM CDT Sat Apr 6 2019/ SHORT TERM (Today through Sunday)... Upper level trough currently digging into Northern Mexico is the main focus today. Ongoing convection in from north central Texas down to Big Bend area and moving eastward. As the trough axis progresses, we expect for further development along the higher terrain in Mexico, but without a definitive area of lift, it becomes difficult to tell if there will be a sufficient amount of forcing with the position of this trough. Should these storms materialize and move into the area, environment is still favorable for severe thunderstorm development with CAPE values of 2000-2500J/kg, maintaining the threat for large hail and damaging straight line winds. Timing for storms for the Hill Country and larger metropolitan areas along the I-35 corridor will likely be between 7am and noon. It is not expected for storms to be widespread as most areas will see intermittent showers during this period. Rainfall amounts will vary from west to east with higher totals from Hays County along and west of I-35 including Travis, Williamson, and Burnet. These counties could see 1-2 inches, with areas further west seeing one quarter to half an inch. By Sunday, the upper low continues east while a southern stream short wave trough moves across South Texas. This will extend the rain chances for our area through Sunday. A chance for severe storms for eastern counties exists for this timeframe, but confidence is low given the modifying of the environment on Saturday. LONG TERM (Sunday Night through Friday)... As the trough exits the region, residual showers are still possible Sunday night for eastern counties. By Monday, weak ridging moves in from the west and skies clear from west to east with temperatures start a warming trend. Above average temperatures area expected throughout the week with Wednesday seeing temperatures in the mid 90s with some areas reaching the triple digit mark. An upper low moves into the Central Plains on Wednesday. Tightened pressure gradient surrounding this low will increase wind speeds. As the low moves east, it drags a weak cold front across the area on Thursday. Though the front will be dry, it will drop temperatures several degrees for Thursday and Friday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 79 65 79 61 84 / 80 40 70 20 10 Austin Bergstrom Intl Airport 80 65 79 60 84 / 70 40 70 20 10 New Braunfels Muni Airport 80 64 79 60 85 / 70 40 70 10 10 Burnet Muni Airport 77 61 78 58 82 / 80 30 40 20 - Del Rio Intl Airport 87 63 88 61 88 / 40 20 10 0 0 Georgetown Muni Airport 78 63 78 59 83 / 80 40 50 20 - Hondo Muni Airport 84 63 83 59 87 / 70 40 50 10 - San Marcos Muni Airport 81 65 79 60 84 / 70 40 70 20 10 La Grange - Fayette Regional 83 67 76 61 83 / 60 60 70 20 10 San Antonio Intl Airport 81 64 82 61 86 / 70 50 60 - 10 Stinson Muni Airport 82 65 81 61 86 / 60 60 70 - - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...Platt Short-Term/Long-Term...YB
Hazardous weather outlook, Apr 6, 4:31 AM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 431 AM CDT Sat Apr 6 2019 TXZ171>173-183>194-202>209-217>225-228-070945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 431 AM CDT Sat Apr 6 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Showers and thunderstorms are expected today across south central Texas. Strong to severe thunderstorms are possible across most of the region, with the main severe weather threats being large hail and damaging wind gusts. Some locally heavy rainfall may also be possible north of Interstate 10. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated to scattered showers and thunderstorms are expected across most of the region Sunday. A few strong to possibly severe storms will be possible for areas generally east of a Burnet to San Antonio line. Confidence in severe weather development on Sunday continues to remain low. No hazardous weather is expected Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 6, 9:48 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
948 AM CDT Sat Apr 6 2019
TXZ194-061530-
Lee TX-
948 AM CDT Sat Apr 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEE COUNTY UNTIL
1030 AM CDT...
At 947 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Somerville State Park & Trailway, or 14 miles northeast of
Giddings, moving northeast at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lake Somerville State Park & Trailway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3025 9669 3025 9672 3024 9674 3020 9674
3018 9677 3027 9684 3037 9678 3032 9674
3032 9669 3030 9667 3029 9664
TIME...MOT...LOC 1447Z 223DEG 40KT 3029 9672
HUFFMANSpecial weather statement, Apr 6, 10:04 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1004 AM CDT Sat Apr 6 2019
TXZ172-173-190>192-061545-
Blanco TX-Williamson TX-Hays TX-Burnet TX-Travis TX-
1004 AM CDT Sat Apr 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WILLIAMSON...
NORTHWESTERN HAYS...NORTHWESTERN TRAVIS...NORTHEASTERN BLANCO AND
SOUTHWESTERN BURNET COUNTIES UNTIL 1045 AM CDT...
At 1004 AM CDT, Doppler radar was tracking a strong thunderstorm over
Pedernales Falls State Park, or 11 miles south of Round Mountain,
moving northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Burnet, Marble Falls, Round Mountain, Leander, Lago Vista, Granite
Shoals, Horseshoe Bay, Johnson City, Meadowlakes, Spicewood, Cypress
Mill, Henly, Pedernales Falls State Park, Smithwick, Jonestown,
Briarcliff and Cottonwood Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3058 9783 3016 9824 3023 9844 3049 9837
3049 9835 3056 9836 3078 9830
TIME...MOT...LOC 1504Z 214DEG 21KT 3027 9827
HUFFMANThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:28 PM CDT | Special Weather Statement | EWX | Val Verde | 62 min |
| Apr 5, 9:31 PM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
| Apr 6, 9:48 AM CDT | Special Weather Statement | EWX | Lee | 42 min |
| Apr 6, 10:04 AM CDT | Special Weather Statement | EWX | Blanco | 41 min |
| Apr 6, 10:55 AM CDT | Special Weather Statement | EWX | Williamson | 35 min |
| Apr 6, 11:04 AM CDT | Special Weather Statement | EWX | Edwards | 56 min |
| Apr 6, 11:23 AM CDT | Special Weather Statement | EWX | Williamson | 52 min |
| Apr 6, 11:29 AM CDT | Special Weather Statement | EWX | Blanco | 31 min |
| Apr 6, 11:45 AM CDT | Special Weather Statement | EWX | Kerr | 45 min |
| Apr 6, 12:01 PM CDT | Special Weather Statement | EWX | Blanco, Burnet | 59 min |
| Apr 6, 12:24 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Gillespie, Kendall, Llano, Travis and 1 more | 3 hr |
| Apr 6, 12:57 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Apr 6, 12:57 PM CDT | Special Weather Statement | EWX | Williamson | 48 min |
| Apr 6, 12:59 PM CDT | Special Weather Statement | EWX | Burnet | 61 min |
| Apr 6, 1:24 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 66 min |
| Apr 6, 2:05 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Apr 6, 2:34 PM CDT | Special Weather Statement | EWX | Williamson | 26 min |
| Apr 6, 2:38 PM CDT | River Flood Warning | EWX | Blanco | 3 hr |
| Apr 6, 2:43 PM CDT | Special Weather Statement | EWX | Williamson | 17 min |
| Apr 6, 2:54 PM CDT | Flash Flood Watch | EWX | Bastrop, Blanco, Caldwell, Hays, Lee, Travis and 1 more | 21 hr |
| Apr 6, 3:05 PM CDT | Special Weather Statement | EWX | Williamson | 25 min |
| Apr 6, 3:31 PM CDT | Special Weather Statement | EWX | Lee | 29 min |
| Apr 6, 3:59 PM CDT | Tornado Warning | EWX | Lee | 13 min |
| Apr 6, 4:05 PM CDT | Special Weather Statement | EWX | Bastrop | 25 min |
| Apr 6, 4:11 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 49 min |
| Apr 6, 4:31 PM CDT | Special Weather Statement | EWX | Lee | 29 min |
| Apr 6, 4:53 PM CDT | Special Weather Statement | EWX | Williamson | 37 min |
| Apr 6, 4:57 PM CDT | Areal Flood Warning | EWX | Travis, Williamson | 108 min |
| Apr 6, 5:01 PM CDT | Special Weather Statement | EWX | Lee | 29 min |
| Apr 6, 5:32 PM CDT | Special Weather Statement | EWX | Lee | 28 min |
| Apr 6, 6:11 PM CDT | Special Weather Statement | EWX | Lee | 49 min |
| Apr 6, 6:58 PM CDT | Special Weather Statement | EWX | Williamson | 17 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.